First, I would like to begin by saying that this is an AMAZING website/resource. I have learned an incredible amount from reading as much as I can on here. As a result I have not only become more educated about HIV, I am also less afraid of the virus and have opened up to having sexual relationships with HIV positive people. Thank you for this resource and the time you all put into it. Now, onto my question:
I am HIV Neg. and I started taking Truvada PrEP about 9-10 days ago. thus far I have been taking it everyday and have been maintaining the regimen that my Dr. gave me. In the previous year I took nPEP after a condom broke. My partner was tested and was negative, but I maintained taking the 28 day course so as to be sure.
Anyway, around the same time as starting the Truvada, my sleeping pattern went haywire. Is there any conclusive evidence to show that this medication can cause sleep pattern disruption? If so, do the symptoms subside given time and as one's body adjusts to the medication?
If there is nothing conclusive, is there enough anecdotal evidence that may suggest that my symptoms are at least "normal" and may subside?
Thank you in advance for your time.
The signal from studies and clinical experience for a significant effect of Truvada on sleep patterns is a weak one and hampered by the fact that when present it might be cause by efavirenz with which Truvada is often prescribed (for example in the single pill Atripla). I have not observed much a signal with sleep problems from the hundreds of patients I follow on Truvada nor from out experience with PREP or NPEP. It likely happens at a low rate due to there are often idiosyncratic side effects from person to person (thank goodness not every one is the same but that poses challenges with side effects that are not common). If any reader has a Truvada/sleep disturbance experience please post/share. KH